Alert archive / Colorado / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 183, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jul 10, 2005, 7:39 PM MDT for Washington County, Colorado. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2005, 7:39 PM MDT (01:39 UTC)
- Expired
- Jul 10, 2005, 7:56 PM MDT
- In force
- 17 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
County Washington County, CO
The radar
The Goodland radar (KGLD), 128 km from the middle of the area, began a volume at 01:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 1.7 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 50 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 4307 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOU 110139 SVRBOU COC121-110245- /O.NEW.KBOU.SV.W.0183.050711T0139Z-050711T0245Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 739 PM MDT SUN JUL 10 2005 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL WASHINGTON COUNTY IN NORTHEAST COLORADO * UNTIL 845 PM MDT * AT 739 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER EAST CENTRAL WASHINGTON COUNTY...OR ABOUT 21 MILES SOUTHEAST OF AKRON. THIS STORM WAS NEARLY STATIONARY. * THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF THE WARNED COUNTY. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 58 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 4011 10304 3985 10302 3984 10280 4013 10279 $$ BARJENBRUCH
1 follow-up statement
000 WWUS55 KBOU 110156 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 756 PM MDT SUN JUL 10 2005 COC121-110206- /O.CAN.KBOU.SV.W.0183.000000T0000Z-050711T0245Z/ WASHINGTON CO- 756 PM MDT SUN JUL 10 2005 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL WASHINGTON COUNTY IS CANCELLED... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE SEVERE WEATHER. LAT...LON 4011 10304 3985 10302 3984 10280 4013 10279 $$ BARJENBRUCH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 2:40 PM MDT, 4 hours 59 minutes earlier.
Area forecast discussion, Jul 10, 2:40 PM MDT, 4 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 240 PM MDT SUN JUL 10 2005 .SHORT TERM...UPPER RIDGE REBUILDING OVER THE STATE TODAY HAS SUPPRESSED TS DEVELOPMENT SOMEWHAT THIS AFTN. MOST OF THE DEEP CONVECTION HAS INITIATED OFF THE CHEYENNE RIDGE EARLY THIS AFTN. INPUT DATA FM THE ACARS SOUDING INDICATE CAPES ANYWHERE FM 900 J/KG ALG THE URBAN CORRIDOR TO 1700 J/KG IN THE NORTHEAST PLAINS. AN UPPER LEVEL TROF MOVING THROUGH WESTERN WYOMING WILL CONTINUE TO TRACK EAST LATE THIS AFTN AND TNGT. THERE WILL ALSO BE SOME FVBL QG OMEGA WITH THIS SYSTEM AOA 700 MB. THIS COUPLED WITH SOME LINGERING BOUNDARIES IN THE NORTHEAST PLAINS WILL TRIGGER ADDITIONAL DEVELOPMENT THE REST OF THIS AFTN AND EVENING. COOL FRONT ASSOCIATED WITH THIS TROF IS PROGGED TO MOVE INTO THE NORTHEAST PLAINS AFTER 12Z MONDAY MORNING. SOUNDING SHOW UPSLOPE CONDITIONS DEVELOPING AOB 600 MB BY THE AFTN. AMS OVER THE PLAINS WILL BE CAPPED INITIALLY SO THUNDERSTORMS WILL LIKELY INITIATE ALONG THE FOOTHILLS. THE LOW LEVEL THETA-E RIDGE WILL MOVE INTO THE FRONT RANGE BY THE AFTN WITH CAPES IN THE AFTN RANGING FM 1600-1900 J/KG OVR MUCH OF THE NORTHEAST PLAINS BY LATE AFTN. THERE WILL BE BETTER DIRECTIONAL SHEAR AS WELL. PRECIPATABLE WATER VALUES INCREASE AS WELL SO THE STORMS SHOULD PRODUCE SOME WETTING RAINFALL. BEST CHANCE OF PCPN WILL BE ALONG THE FRONT RANGE FOOTHILLS BY LATE MONDAY AFTN. .LONG TERM...MON NGT-WED...MDLS MAINTAIN UPR RDG OVR CNTRL RCKYS THRU PRD. CDFNT ON MON WILL PRODUCE LO LVL UPSLP FLO OVR PLAINS AND INCREASE LO LVL MSTR AND INSTBLTY OVER AND NR ERN FTHLLS AND HIR TRRN ON MON EVE. FCST CAPES RANGE FM 500-1000J/KG. SO WILL INCREASE CHC OF TSTMS TO SCT. ON TUE AND TUE AFTN CAPES ARE LWR OVR URBAN CORRIDOR AND AIR MASS APPEARS TO BE CAPPED OVR PLAINS. WILL KEEP ISOLD AFTN AND EVE SHWRS AND TSTMS. ON WED...THE AIR MASS STABILIZES AND AND IS CAPPED OVER ALL OF THE AREA INCLUDING THE MTNS...SO WILL DROP ALL MENTION OF PCPN. TEMPS WILL BE ARND SEASONAL NORMS AND THUS COOLER THRU PRD BEHIND CDFNT. IN EXTENDED PRD...THU-SUN...MDLS MAINTAIN ENTRENCHED UPR RDG OVR WRN U.S. THRU PRD. MDL DEEP LYR MEAN CIRC SHWS NO MOIST MONSOONAL FLO DVLPG OVR CNTRL RCKYS. AMS WILL REMAIN RELATIVELY DRY AND SUBSIDENT WITH NO ORGANIZED CONVECTION EXPECTED. GUIDANCE MOS POPS ARE BLO CLIMO.. BUT WILL LEAVE A SLIGHT CHC OF AFTN AND EVE TSTMS EACH DAY. WITH PERSISTENT WARM AIR ALF...TEMPS WILL REMAIN ABV SEASONAL NORMS. && .BOU...NONE. && COOPER/GARD...WFO BOULDER
Hazardous weather outlook, Jul 10, 10:46 AM MDT, 8 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1046 AM MDT SUN JUL 10 2005 COZ030>051-111200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1046 AM MDT SUN JUL 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT WITH SOMEWHAT DRIER AIR TODAY...THERE WILL BE FEWER THUNDERSTORMS OVER THE MOUNTAINS...AND ABOUT THE SAME THUNDERSTORM ACTIVITY ON THE PLAINS. THE MAIN THREATS THIS AFTERNOON INTO EARLY EVENING WILL BE DOWNBURSTS OF 40 TO 50 MPH...AND LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. COOPER/GARD...WFO BOULDER
In the hours before
Local storm report, Jul 10, 5:45 PM MDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
545 PM MDT SUN JUL 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL PEETZ 40.96N 103.11W
07/10/2005 1.25 INCH LOGAN CO TRAINED SPOTTER
&&
RAYThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 9:31 PM MDT | Severe Thunderstorm Warning | BOU | Logan | 27 min |
| Jul 11, 5:57 PM MDT | Severe Thunderstorm Warning | BOU | Larimer | 30 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.